Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 53, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 12, 2013, 3:54 PM EDT for Windham County, Vermont. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 3:54 PM EDT (19:54 UTC)
- Expired
- Sep 12, 2013, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Windham County, VT
The radar
The Albany radar (KENX), 120 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:00 PM EDT | FLASH FLOOD | Brattleboro, VT | A FEW WASHOUTS ALONG WILLIAMS STREET |
| Sep 12, 4:00 PM EDT | FLASH FLOOD | Brattleboro, VT | ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS. |
| Sep 12, 4:00 PM EDT | FLASH FLOOD | Brattleboro, VT | ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS. ELM STREET BRIDGE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS51 KALY 121954
FFWALY
VTC025-122300-
/O.NEW.KALY.FF.W.0053.130912T1954Z-130912T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITY OF BRATTLEBORO...
* UNTIL 700 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER
RADAR ESTIMATES INDICATE THREE TO FOUR INCHES OF RAIN HAVE FALLEN
ACROSS THE WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL POSSIBLE AS THUNDERSTORMS CONTINUE TO TRACK FROM THE
SOUTHWEST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUILFORD
CENTER AND BRATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4272 7247 4273 7292 4283 7293 4291 7292
4291 7291 4295 7253 4292 7252 4290 7252
4288 7255 4281 7254 4276 7247 4273 7246
$$
IRL/NAS1 follow-up statement
946
WGUS71 KALY 122203
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT THU SEP 12 2013
VTC025-122300-
/O.CON.KALY.FF.W.0053.000000T0000Z-130912T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM VT-
603 PM EDT THU SEP 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN WINDHAM COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL PRODUCING FLASH FLOODING
OVER THE WARNED AREA. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS
FALLEN NEAR BRATTLEBORO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMINGTON
AND BRATTLEBORO.
FLOODING HAS BEEN REPORTED IN BRATTLEBORO WITH A ROAD WASHOUT NEAR
THE INTERSECTION OF CANAL AND ELM STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4272 7247 4273 7292 4283 7293 4291 7292
4291 7291 4295 7253 4292 7252 4290 7252
4288 7255 4281 7254 4276 7247 4273 7246
$$
JPVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 1:13 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 12, 1:13 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 113 PM EDT THU SEP 12 2013 .SYNOPSIS... A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT. SOME VERY HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND FRONTAL PASSAGE. AN AUTUMN AIR MASS WILL BUILD INTO THE REGION ON FRIDAY...AND THE COOLER AND DRIER WEATHER WILL CONTINUE INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 100 PM EDT...SEVERE THUNDERSTORMS WATCH 523 HAS BEEN ISSUED FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND UNTIL 8 PM THIS EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. SEVERAL BREAKS OF SUNSHINE ACROSS MUCH OF THE AREA LATE THIS MORNING INTO EARLY AFTERNOON HAVE RESULTED IN A BUILD-UP OF INSTABILITY. THE LATEST SPC RAP MESOANALYSIS PAGE SHOWS AROUND 1500-2500 J/KG OF SBCAPE ACROSS THE AREA AS OF NOON. THE SPECIAL 16Z ALB SOUNDING STILL REVEALED A WEAK CAP AROUND 900 MB...BUT THIS IS EXPECTED TO MIX OUT IN THE NEXT COUPLE HOURS AND HAS LIKELY ALREADY DONE SO ACROSS THE HIGHER TERRAIN WHERE SOME CONVECTION HAS STARTED TO DEVELOP. THE MOST CONCENTRATED CONVECTIVE ACTIVITY IS ACROSS CENTRAL NY TIED TO THE NEXT PRE-FRONTAL TROUGH AND COLD FRONT MOVING EASTWARD INTO OUR AREA DURING THE MID TO LATE AFTERNOON. EXPECTING A CONTINUED TREND OF INCREASING COVERAGE OF CONVECTION WITH LIKELY TO CATEGORICAL POPS. AN UPPER JET STEAK ASSOCIATED WITH THE LONGWAVE TROUGH ADVANCING S/SE FROM S-CNTRL ONTARIO AND THE UPPER MIDWEST WITH HELP ENHANCE THE RAINFALL...AND THE SVR THREAT TODAY ACROSS ERN NY AND WRN NEW ENGLAND. THE ANTICYCLONIC ENTRANCE REGION OF A 250 HPA 100-110+ KT JET STREAK WILL MOVE ACROSS NRN AND ERN NY IN THE AFTERNOON. SFC DEWPTS WILL STILL BE ABOVE NORMAL FOR MID SEPT IN THE 60S TO EVEN SOME L70S. THE MID LEVEL LAPSE RATES WILL NOT BE AS STEEP TODAY /GENERALLY LESS THAN 6.5 C/KM/...AS THE REMNANT ELEVATED MIXED LAYER HAS SHIFTED DOWNSTREAM. THE 0-6 KM BULK SHEAR VALUES INCREASE TO 25-40 KTS BY MID TO LATE AFTERNOON. MODEL SOUNDINGS INDICATE SOME MULTICELLULAR CLUSTERS MAY FORM INTO A COUPLE OF LINES. THE BEST CHC OF A SUPERCELL MAY BE ACROSS THE SRN EXTREME WHEN THE 0-6 KM SHEAR INCREASE TO 40 KTS AND THE SBCAPE VALUES MAY REACH 2000 J/KG. DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH BOWING SEGMENTS...BUT WITH TALLER UPDRAFTS SOME LARGE HAIL IS POSSIBLE. THE BEST 850-700 HPA THETA-E LAPSE RATES IMPACT LOCATIONS FROM THE CAPITAL REGION SOUTH AND EAST TOWARDS NIGHTFALL. THE LATEST 3KM HRRR AND LOCAL HIRES WRF SHOWS A BROKEN LINE OF SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION THIS AFTN INTO THIS EVENING. THIS MAKES SENSE CONSIDERING THE APPROACHING UPSTREAM TROUGH...MARGINAL AMOUNTS OF INSTABILITY...AND SUFFICIENT SHEAR IN PLACE. THE SECONDARY ISSUE TODAY WILL BE HEAVY RAINFALL. PWATS ARE STILL WELL ABOVE NORMAL FOR MID-SEPT. THE LATEST GEFS SUGGEST PWATS ARE 1 TO ALMOST 3 STANDARD DEVIATIONS ABOVE NORMAL. THE ACTUAL PWATS ARE FORECAST TO BE IN THE 1.33-1.80" RANGE WITH SOME POCKETS CLOSE TO 2.00" IN THE MID HUDSON VALLEY AND NW CT. THE BEST H850 THETA-E RIDGE SETS UP FROM THE CAPITAL REGION...SRN VT...AND THE ERN CATSKILLS SOUTH AND EAST /330-335 K RANGE/. SOME TRAINING MAY OCCUR WITH THE LINES OF CONVECTION. AN ISOLD FLASH FLOOD OR TWO WILL BE POSSIBLE. THE COVERAGE IS NOT EXPECTED TO BE LARGE ENOUGH FOR A FLASH FLOOD WATCH. OUR HYDRO DISCUSSION GETS INTO MORE DETAILS ON THE RAINFALL BELOW. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...SIGNIFICANT LOW AND MID LEVEL HEIGHT FALLS WILL OCCUR AHEAD OF THE UPPER TROUGH...AS THE COLD FRONT MAKES STEADY PROGRESS ACROSS THE REGION. THE COLD FRONT WILL GIVE A MAJOR BOOT TO THE MUGGY AND STICKY WEATHER. THERE IS THE POTENTIAL A MID LEVEL SHORT-WAVE MAY MIGRATE ALONG THE BOUNDARY KEEPING THE STEADY RAINFALL GOING FROM THE CAPITAL REGION SOUTH AND EAST INTO EARLY MORNING HOURS. THE NAM/GFS/ECMWF EVEN HINT AT A WEAK SFC WAVE MOVING ALONG THE BOUNDARY. A WIDESPREAD 1 TO 2 INCHES OF RAINFALL MAY OCCUR FROM THE AFTERNOON INTO TONIGHT. THE CONVECTION SHOULD SHRIVEL UP SHORTLY BEFORE MIDNIGHT...AS THE INSTABILITY WANES CONSIDERABLY. DECENT COLD ADVECTION WILL BE SWEEPING INTO THE NRN ZONES BEFORE DAYBREAK. LOWS WILL RANGE FROM THE MID AND U40S OVER THE SRN DACKS TO U50S AND L60S TO THE CAPITAL REGION...MID HUDSON VALLEY...AND NW CT. FRIDAY...QUITE A CONTRAST IN AIR MASSES...AND TEMPERATURES IS EXPECTED. STRONG LOW LEVEL COLD ADVECTION WILL CONTINUE...AS THE UPPER TROUGH MOVES OVER SRN QUEBEC AND THE NORTHEAST. THE CYCLONIC VORTICITY ADVECTION ASSOCIATED WITH THE UPPER TROUGH WILL KICK OFF SOME ISOLD-SCT INSTABILITY SHOWERS. THE COVERAGE WILL BE GREATEST OVER THE HIGHER TERRAIN...AND NRN ZONES. IT WILL BE BRISK AND CHILLY. MAX TEMPS WILL BE 20 TO 30 DEGREES COOLER THAN WEDNESDAY IN THE FALL LIKE AIR MASS. MAX TEMPS WILL BE IN THE 50S OVER THE SRN DACKS...SOME OF THE ERN CATSKILLS...AND SRN GREENS...AND 60S TO A FEW L70S OVER THE REST OF THE FCST AREA. FRIDAY NIGHT...THE INSTABILITY SHOWERS WILL CEASE TOWARDS MIDNIGHT. THE CHILLY AIR MASS WILL BE OVER THE REGION...WITH A DECENT SFC PRESSURE GRADIENT EXPECTED TO KEEP THE WINDS UP. H850 TEMPS LOWER TO +1 TO +4C. NOT EXPECTING FROST ON THIS NIGHT. LOWS WILL BE QUITE COOL IN THE U30S TO M40S. SATURDAY-SATURDAY NIGHT...THE UPPER LEVEL LOW CLOSES OFF AND MOVES DOWN STREAM OVER SE QUEBEC AND NRN NEW ENGLAND. HIGH PRESSURE BUILDS IN FROM THE MIDWEST AND GREAT LAKES REGION. THE WINDS WILL BE LESS ON SATURDAY...BUT BELOW NORMAL TEMPS ARE EXPECTED WITH MAINLY MID AND U60S IN THE VALLEYS...AND 50S TO L60S OVER THE HIGHER TERRAIN. THE SFC HIGH WILL MOVE OVER NY AND PA SATURDAY NIGHT WITH CLEAR/MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS. NEAR IDEAL RADIATIONAL COOLING IS EXPECTED WITH TEMPS FALLING INTO THE 30S TO L40S. SOME AREAS OF FROST MAY MATERIALIZE OVER THE SRN DACKS REGION. A BRIEF MENTION WILL BE PLACED IN THE HWO. && .LONG TERM /SUNDAY THROUGH THURSDAY/... DURING THE LONG TERM PERIOD EXPECT MAINLY DRY CONDITIONS WITH THE EXCEPTION BEING A CHANCE OF SHOWERS MAINLY ACROSS THE NORTHERN AREAS ON SUNDAY NIGHT AHEAD OF A COLD FRONT WHICH WILL BE DROPPING SOUTHEAST FROM SOUTHERN CANADA AND PASS THROUGH OUR FA BY MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE SEASONABLE ON SUNDAY AND SUNDAY NIGHT AND THEN BELOW NORMAL IN THE WAKE OF THE COLD FRONT MONDAY THROUGH WEDNESDAY. ON SUNDAY EXPECT HIGHS IN THE MID 60S TO LOWER 70S WITH LOWS SUNDAY NIGHT IN THE MID 40S TO LOWER 50S. FOR MONDAY EXPECT HIGHS TO RANGE FROM THE LOW TO MID 50S NORTHWEST TO THE UPPER 60S SOUTHEAST WITH LOWS MONDAY NIGHT IN THE MID 30S TO LOWER 40S. ON TUESDAY EXPECT HIGHS IN THE MID 50S TO MID 60S WITH LOWS TUESDAY NIGHT IN THE MID 30S TO MID 40S AND HIGHS ON WEDNESDAY IN THE 60S TO AROUND 70. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MORE SHRA/TSRA ARE EXPECTED TODAY AND THIS EVENING AHEAD OF AND ALONG A COLD FRONTAL PASSAGE. CIGS AND VSBYS ARE LIKELY TO DIMINISH TO MVFR/IFR WITH HEAVIER PCPN. MVFR FLYING CONDITIONS SHOULD PERSIST THROUGH MOST OF THE NIGHT AS WELL AS STEADY SHOWERS MOVE ACROSS THE REGION. IFR FOG WILL ALSO LIKELY DEVELOP AT KGFL AND KPSF LATE TONIGHT BEFORE DRIER AIR MOVES IN WITH THE COLD FRONTAL PASSAGE. VFR CONDITIONS WILL RETURN BY 13Z FRIDAY...WITH SOME LINGERING MVFR CEILINGS ESPECIALLY AT KGFL AND KPSF. LIGHT AND VARIABLE WINDS WILL BE SOUTH TO SOUTHWEST AT AROUND 10 KTS THIS AFTERNOON AND THEN WEST TO NORTHWEST AROUND 5 KTS THIS EVENING WITH THE PASSAGE OF THE COLD FRONT. WINDS WILL BE NORTHWESTERLY FRIDAY AROUND 10 KNOTS. OUTLOOK... FRIDAY TO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME WITH MORE WET WEATHER TODAY INTO TONIGHT. A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY INTO TONIGHT. SOME VERY HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND FRONTAL PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION ON FRIDAY...AND THE COOLER AND DRIER WEATHER WILL CONTINUE INTO THE WEEKEND. THE RH VALUES WILL LOWER ONLY TO 55 TO 75 PERCENT IN THE MUGGY AIR MASS THIS AFTERNOON...AND RECOVER TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES TO 50 TO 70 PERCENT FRIDAY AFTERNOON. THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 MPH TODAY...AND THEN SHIFT TO THE WEST TO NORTHWEST AT 5 TO 10 MPH TONIGHT. EXPECT BRISK NORTHWEST WINDS OF 10 TO 20 MPH ON FRIDAY...WITH SOME GUSTS AROUND 30 MPH. && .HYDROLOGY... MORE WIDESPREAD CONVECTION IS EXPECTED TODAY INTO EARLY THIS EVENING WITH ADDITIONAL TORRENTIAL DOWNPOURS...ASSOCIATED WITH A STRONG COLD FRONT AND ANOTHER PREFRONTAL TROUGH DROPPING SOUTHEASTWARD THROUGH OUR REGION LATE TODAY AND TONIGHT. DRIER AND MUCH COOLER WEATHER IS EXPECTED TO END THE WEEK. THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF POOR DRAINAGE...URBAN...AND LOW LYING AREAS DUE TO HEAVY RAIN FALLING IN A SHORT PERIOD OF TIME THIS AFTERNOON INTO THIS EVENING WITH THE SHOWERS AND THUNDERSTORMS. THERE IS EVEN A THREAT OF ISOLATED FLASH FLOODING WHERE THUNDERSTORMS MAY REPEATEDLY MOVE ACROSS THE SAME AREAS. THE THUNDERSTORMS SHOULD DIMINISH EARLY THIS EVENING INTO THE OVERNIGHT HOURS. THE FFG VALUES REMAIN HIGH TODAY. THE 1-HR ZONAL FFG VALUES ARE IN THE 1.7-2.4 INCH RANGE...AND THE 3-HR ZONAL FFG VALUES RANGE FROM 2.1-3.1 INCHES. INTO TONIGHT...THE HYDRO SERVICE AREA MAY RECEIVE 1 TO 2 INCHES OF RAIN WITH LOCALLY UP TO 3 INCHES. OVERALL...MAINLY MINOR FLOODING OF POOR DRAINAGE...URBAN...AND LOW LYING AREAS IS EXPECTED WITH ISOLATED FLASH FLOODING. SOME SIGNIFICANT WITHIN BANK RISES WILL OCCUR ON MAIN STEM RIVERS...BUT NO FLOODING IS EXPECTED BASED ON THE LATEST GUIDANCE FROM THE NERFC. FLOWS REMAIN AT NORMAL TO BELOW NORMAL LEVELS HEADING INTO MID SEPTEMBER. THE UPPER LOW MAY FOCUS SOME ISOLD-SCT SHOWERS FRIDAY INTO EARLY FRIDAY EVENING...BUT RAINFALL WILL BE ON THE LIGHT SIDE. THE WEEKEND IS EXPECTED TO BE DRY WITH HIGH PRESSURE IN CONTROL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/WASULA NEAR TERM...FRUGIS/JPV/WASULA SHORT TERM...WASULA LONG TERM...11 AVIATION...IRL FIRE WEATHER...WASULA HYDROLOGY...JPV/WASULA
Hazardous weather outlook, Sep 12, 1:05 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 105 PM EDT THU SEP 12 2013 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 105 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND. NYZ032-033-131100- NORTHERN HERKIMER-HAMILTON- 105 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND.
In the hours before
Special weather statement, Sep 12, 3:04 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 304 PM EDT THU SEP 12 2013 MAZ001-025-NYZ052>054-059>061-121930- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN ALBANY NY- EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 304 PM EDT THU SEP 12 2013 ...STRONG THUNDERSTORMS IN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR COXSACKIE...OR ABOUT 9 MILES WEST OF CHATHAM...AND MOVING NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR... VALATIE AND CHATHAM BY 310 PM EDT NASSAU BY 320 PM EDT STEPHENTOWN AND NEW LEBANON BY 330 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4271 7330 4248 7321 4229 7378 4247 7389 TIME...MOT...LOC 1904Z 241DEG 26KT 4240 7372 IRL/NAS
Local storm report, Sep 12, 3:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
09/12/2013 SCHENECTADY NY NWS EMPLOYEE
SEVERAL LARGE TREES DOWN - MOHAWK TRAIL
&&
EVENT NUMBER ALY1300432
FRUGISLocal storm report, Sep 12, 3:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
09/12/2013 SCHENECTADY NY NWS EMPLOYEE
TREES DOWN - MOHAWK TRAIL
&&
CORRECTED REMARKS
EVENT NUMBER ALY1300432
FRUGISSpecial weather statement, Sep 12, 3:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT THU SEP 12 2013
VTZ013>015-121945-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
316 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR STRATTON...OR ABOUT OVER STRATTON...AND MOVING
NORTHEAST AT 30 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
STRATTON BY 325 PM EDT
WEST WARDSBORO BY 330 PM EDT
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 345 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4298 7246 4295 7253
4287 7295 4314 7316 4325 7276 4323 7270
4324 7244 4323 7243 4315 7245 4312 7243
4308 7243
TIME...MOT...LOC 1916Z 245DEG 24KT 4300 7295
IRL/NASSpecial weather statement, Sep 12, 3:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT THU SEP 12 2013
MAZ001-VTZ013-122000-
BENNINGTON VT-NORTHERN BERKSHIRE MA-
333 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
ASHFORD...OR ABOUT 8 MILES SOUTHWEST OF NORTH ADAMS...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
ADAMS BY 340 PM EDT
NORTH ADAMS AND 7 MILES NORTHWEST OF SAVOY BY 345 PM EDT
FLORIDA AND 6 MILES SOUTHEAST OF STAMFORD BY 355 PM EDT
6 MILES SOUTH OF READSBORO BY 400 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4273 7301 4271 7301 4271 7295 4270 7294
4267 7298 4267 7295 4265 7294 4255 7297
4253 7297 4246 7337 4275 7326 4284 7293
4274 7293
TIME...MOT...LOC 1934Z 244DEG 24KT 4262 7319
IRL/NASSpecial weather statement, Sep 12, 3:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT THU SEP 12 2013
NYZ041-050-053-054-084-122015-
SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
342 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
MECHANICVILLE...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF GREENWICH BY 400 PM EDT
CAMBRIDGE BY 410 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4327 7366 4323 7331 4293 7327 4280 7383
4300 7384
TIME...MOT...LOC 1942Z 253DEG 33KT 4293 7368
BJFThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:27 PM EDT | Special Weather Statement | ALY | Windham | 33 min |
| Sep 12, 1:03 PM EDT | Special Weather Statement | ALY | Windham | 57 min |
| Sep 12, 1:47 PM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
| Sep 12, 1:57 PM EDT | Special Weather Statement | ALY | Windham | 33 min |
| Sep 12, 2:33 PM EDT | Special Weather Statement | ALY | Bennington | 27 min |
| Sep 12, 2:44 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 61 min |
| Sep 12, 3:00 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
| Sep 12, 3:16 PM EDT | Special Weather Statement | ALY | Windham | 29 min |
| Sep 12, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 32 min |
| Sep 12, 4:53 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.